Orbit equivalence of linear systems on manifolds and semigroup actions on homogeneous spaces


  • João Augusto Navarro Cossich Universidade Estadual de Maringá.
  • R. M. Hungaro Universidade Estadual de Maringá.
  • O. G. Rocio Universidade Estadual de Maringá.
  • A. J. Santana Universidade Estadual de Maringá.


control systems, orbit equivalence, lie groups, homogeneous spaces


In this paper we introduce the notion of orbit equivalence for semi-
group actions and the concept of generalized linear control system on
smooth manifold. The main goal is to prove that, under certain condi-
tions, the semigroup system of a generalized linear control system on a
smooth manifold is orbit equivalent to the semigroup system of a linear
control system on a homogeneous space.


A. Agrachev and Y. Sachkov, Control Theory from the Geometric View-point. Berlin: Springer 2004.

V. Ayala and L.A.B. San Martin, “Controllability properties of a class of control systems on Lie groups”, in Nonlinear Control in the year 2000, vol. 258, A. Isidori, Ed. London: Springer, 2001, pp. 83-92.

V. Ayala and J. Tirao, “Linear control systems on Lie groups and local controllability”, in Differential geometry and control, G. Ferreyra, R. Gardner, H. Hermes and H. Sussmann, Eds. Providence (RI): American Mathematical Society, 1999, pp. 47-64.

F. Colonius and C. Kawan, “Invariance Entropy for control systems”, SIAM Journal on Control and Optimization, vol. 48, no. 3, pp. 1701-1721, 2009. https://doi.org/10.1137/080713902

F. Colonius and W. Kliemann, The Dynamics of Control. Boston: Birkhäuser 2000.

A. da Silva, “Invariance Entropy for Control Systems on Lie Groups and Homogeneous Spaces”. Doctoral thesis, University of Campinas, 2013.

A. da Silva, “Outer invariance entropy for linear systems on Lie groups”, SIAM Journal on Control and Optimization, vol. 52, pp. 3917-3934, 2014. https://doi.org/10.1137/130935379

D.L. Elliott, Bilinear control systems: Matrices in action. New York: Springer 2009.

R. Ellis, “Cocycles in topological dynamics”. Topology, vol. 17, pp. 111-130, 1978. https://doi.org/10.1016/s0040-9383(78)90017-4

J. Hilgert and K-H., Neeb, Structure and Geometry of Lie Groups. Springer Monographs in Mathematics. Heidelberg: Springer, 2012.

P. Jouan, “Equivalence of Control Systems with Linear Systems on Groups and Homogeneous Spaces”, ESAIM: Control, Optimisation and Calculus of Variations, vol. 16, no. 4, pp. 956-973, 2009. https://doi.org/10.1051/cocv/2009027

V. Jurdjevic, Geometric control theory. Cambridge: Cambridge University Press 1997.

C. Kawan, Invariance Entropy for Deterministic Control Systems. An Introduction, vol. 2089. Cham: Springer, 2013.

L. Markus, “Controllability of multi-trajectories on Lie groups”, vol. 898, in Dynamical Systems and Turbulence, D. Rand and L.-S. Young, Eds. Berlin: Springer, 1980, pp. 250-265.

R. S. Palais, A global formulation of the Lie theory of transportation groups, vol. 22. Providence (RI): American Mathematical Society, 1957.

O. G. Rocio, L. A. B. San Martin and A. J. Santana, “Invariant cones and convex sets for bilinear control systems and parabolic type of semigroups”, Journal of Dynamical and Control Systems, vol. 12, no. 3, pp. 419-432, 2006. https://doi.org/10.1007/s10450-006-0007-9

O. G. Rocio, A. J. Santana and M. A. Verdi, “Semigroups of Affine Groups, Controllability of Affine Systems and Affine Bilinear Systems in Sl(2, R)R2. SIAM Journal on Control and Optimization, vol. 48: pp. 1080-1088, 2009. https://doi.org/10.1137/080716736

Y. L. Sachkov, “Control theory on Lie groups”, Journal of Mathematical Sciences, vol. 156, pp. 381-439, 2009. doi: 10.1007/s10958-008-9275-0

L. A. B. San Martin, Lie Groups. Cham: Springer, 2021.

L. A. B. San Martin, “Invariant Control Sets on Flag Manifolds”, Mathematics of Control, Signals, and Systems, vol. 6, no. 1, pp. 41-61, 1993. https://doi.org/10.1007/bf01213469

L. A. B. San Martin, and P.A. Tonelli, “Semigroup Actions on Homogeneous Spaces”. Semigroup Forum, vol. 50, no. 1, pp. 59-88, 1995. https://doi.org/10.1007/bf02573505

J. A. Souza, “On limit behavior of skew-product transformation semigroups”, Mathematische Nachrichten, vol. 287, no. 1, pp. 91-104, 2013. https://doi.org/10.1002/mana.201200190



How to Cite

J. A. N. Cossich, R. M. Hungaro, O. G. Rocio, and A. J. . Santana, “Orbit equivalence of linear systems on manifolds and semigroup actions on homogeneous spaces”, Proyecciones (Antofagasta, On line), vol. 41, no. 5, pp. 1173-1198, Sep. 2022.




Most read articles by the same author(s)